It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-03-2004, 08:32 PM   #1
Senior Member
 
Join Date: Dec 2003
Location: St. Petersburg
Posts: 133
froggirl HB User
Exclamation Anyone out there that can help? Please

Hi, guys, heres the story: I've been a Vicoden/Lortab/Lorcet user/abuser for about 5 years. I have a medical need for it, I have severe lower back pain and get in trouble w/ my doc when I try to go off of it, cause he says its the only thing thats going to bring me relief w/o surgery, and we don't want to do that yet cause I'm only 26. he even tried to get me to move up a notch to oxys, but I've heard how addictive they are and I know I have an addictive personality, so I won't do it. But anyway, every month I get a RX for Vicoden. This month was especially difficult, (I live in Fla, and unless you've been living under a rock, you know that we've had 4 hurricanes in the last 6 weeks) everytime we get weather like that, w/ the pressure changing and all, my back gets even worse. Well, this month I went through my RX way too fast {learned a good leason about never doing that again, though}. Anyway, I have exactly 1 week till my doc appointment. I haven't taken anything (except some old Tramadol/Ultram I found in a drawer) for a week. I had been so scared about what it would be like to stop taking the opiates. Suprisingly, I was ok. I felt sort of off, but nothing like I was afraid I'd feel. Till today. I want a vicoden so bad, I would eat one off the floor, that was covered in dirt and nasty stuff. I have never wanted one this bad in my life. I just want the comfort feeling they give me. Why was I fine for almost a week, then, BAM, I feel like I'm dyin. (Or atleast wish I was). I know I am addicted to these things, I just don't understand. Is it possible that my wd's are going to start now??? God, I'm scared. I can't do anything to get my mind off of this. I can't sit or lay down in a comfortable position. I have valium (doc gives me that for muscle spasms, I usually don't even fill the RX, did a couple of days ago to try to take the edge off going cold turkey), should I take that? I know that you aren't really supposed to trade one pill for another, but trust me, I couldn't ever get addicted to valium, I don't even like them that much. After this week, I won't even renew my RX. What can I do? Everything just seems so hopeless, I feel like I've got a 200 lb ball-and-chain around my neck that I'll never be able to get rid of (the addiction and the fact that I (medically) need them). I don't feel like doing anything. I want to sleep until next Monday, till I know I'll get relief soon (unfortunately, its Mon the 11th, not tommorow.) If they were available, I already would have backslid. My fiance is at work (he works 12 hr shifts at night) and I don't like being here alone feeling like this. he knows what's going on, and he was so proud of me, for how well I was functioning, and I was so proud of me, and now its gone. I can't even function. Why? After a week? Should I just take a bunch of valium? Do I need to see a dr? Why is it like this? Sorry this is so long and scattered, its the way my brain feels.

 
Sponsors Lightbulb
   
Old 10-04-2004, 05:43 AM   #2
Senior Veteran
 
Join Date: Jul 2004
Posts: 784
goddessgrl65 HB User
Re: Anyone out there that can help? Please

Thats the nature of addiction-you crave..the brain is changed chemically-it wants/needs the opiates.
The pleasure centers in your brain are reconfigured-its chemistry.
After 5 years of using opiates you are truly in addiction-the tramadol held off the w/ds.
You could call your dr. and tell him you were having tremendous pain-and went thru the script fast and could he prescribe enough to get you thru till your appt. to stave off w/d.
Otherwise-you are gonna be hurting.
How bad is your pain..?
Can you live w/o opiates?
If not-you gotta call the doctor-or go to ER.
What you are experiencing is true withdrawal-and all the nastiness associated w/ coming down.
Thats how the cycle of addiction is-as you know-you must have gone thru similar things in the past.
Call the dr..Im sorry you are suffering right now..
ggrl65

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Please anyone who feels depression or alone please read this, it might help you! kdes Depression 14 10-17-2010 10:05 AM
KLONOPIN withdrawal- PLEASE help me! PJV76 Addiction & Recovery 21 08-23-2010 02:20 PM
Help! Puzzling symptom - wondering if anyone has heard of this... Jess mom Cystic Fibrosis 11 06-11-2010 04:26 AM
Please Help Anyone-in Despair- Headaches- Lowering Doses-please Respond tbren1 Thyroid Disorders 2 09-09-2008 07:16 AM
Does anyone here REALLY Understand? Samantha317 Depression 746 10-21-2005 09:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:34 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!